| Model Number |
A2020-200 |
| Medical Device Problem Codes |
Difficult or Delayed Positioning (1157); Deformation Due to Compressive Stress (2889); Difficult to Advance (2920)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/21/2022
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that the procedure was to treat the anterior tibial artery and posterior tibial artery below the knee which was moderately calcified and moderately tortuous the 2.0x200 armada percutaneous transluminal angioplasty (pta) catheter was used once without issue.During the second use, the armada balloon catheter was attempted to be used and the guide wire lumen became curled and would not allow a guide wire to be advanced.The lumen appears kinked and bent inside the catheter.It was also noted that the balloon markers were difficult to see.There was no reported adverse patient effect and there was no reported clinically significant delay in the procedure.No additional information was provided.
Additional Manufacturer Narrative
The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
Additional Manufacturer Narrative
Visual inspection and flouroscopy were performed on the returned device.The reported kink/bend was confirmed; however, the reported difficult or delayed positioning could not be confirmed.The reported difficulty advancing the guide wire could not be replicated in a testing environment due to the condition of the returned device.A review of the lot history record revealed no manufacturing nonconformities that would have contributed to this complaint.Additionally, a review of the complaint history identified no other similar incidents and/or complaints from this lot.The investigation determined the reported kink, difficulty advancing the device and difficult or delayed positioning appear to be related to operational context.It was reported by the account that the armada 14 catheter was successfully used one time in the procedure without any issues.The device was removed and reinserted for additional use.Based on the reported information and the analysis performed on the returned device, it appears that the bdc was inadvertently mishandled during removal after the first successful use of the device.Return analysis noted that the balloon inner member was stretched and folded proximal to the proximal end of the distal marker.The noted stretching likely occurred during removal of the device after first use which resulted in the inner member folding proximal to the proximal end of the distal marker and subsequently resulting in the reported kink, difficulty advancing the device and the markers being difficult to see.There is no indication of a product quality issue with respect to design, manufacture or labeling of the device.